A generalized exponential distribution with increasing, decreasing and constant shape hazard curves


This paper introduces a generalization of moment exponential distribution so called Kumaraswamy Moment Exponential (KwME) distribution. The limit behaviour of its density and hazard functions are described. Some properties of the proposed distribution are discussed including moments, skewness, kurtosis, quantile function, and mode. Characterizations based on truncated moments and hazard function are presented. Rényi and q-entropies, mean residual life (MRL) and mean inactivity time (MIT) of X, and order statistics are determined. The maximum likelihood estimation (MLE) is used to estimate the model parameters. Two real data sets are used to compare the KwME distribution with other competitive models and concluded that it could serve as a better alternative lifetime distribution than existing well known models.

DOI Code: 10.1285/i20705948v12n1p223

Keywords: Hazard function; Exponential distribution; moments; maximum likelihood estimation


Al-Aqtash, R., Lee, C., & Famoye, F. (2014). Gumbel-weibull distribution: Properties and applications. Journal of Modern Applied Statistical Methods, 13(2), 11.

Bourguignon, M., Silva, R. B., & Cordeiro, G. M. (2014). The Weibull-G family of probability distributions. Journal of Data Science, 12(1), 53-68.

Cordeiro, G. M., & Lemonte, A. J. (2011). The β-Birnbaum–Saunders distribution: an improved distribution for fatigue life modeling. Computational Statistics & Data Analysis, 55(3), 1445-1461.

Cordeiro, G. M., Ortega, E. M., & Nadarajah, S. (2010). The Kumaraswamy Weibull distribution with application to failure data. Journal of the Franklin Institute, 347(8), 1399-1429.

Dara, S. T., & Ahmad, M. (2012). Recent Advances in Moment Distribution and Their Hazard Rates: Lap Lambert Academic Publishing GmbH KG.

Epstein, B. (1958). The exponential distribution and its role in life testing (No. TR-2). WAYNE STATE UNIV DETROIT MI.

Eugene, N., Lee, C., & Famoye, F. (2002). Beta-normal distribution and its applications. Communications in Statistics-Theory and methods, 31(4), 497-512.

Flaih, A., Elsalloukh, H., Mendi, E., & Milanova, M. (2012). The exponentiated inverted Weibull distribution. Appl. Math. Inf. Sci, 6(2), 167-171.

Glänzel, W., (1987). A characterization theorem based on truncated moments and its application to some distribution families. In Mathematical statistics and probability theory, Springer, Dordrecht. 75-84.

Gupta, R. D., & Kundu, D. (2001). Exponentiated exponential family: an alternative to gamma and Weibull distributions. Biometrical journal, 43(1), 117-130.

Hashmi and G. Gillani (2012). The Beta Exponentiated Weibull Distribution and its

properties. M.Phil Thesis, University of the Punjab, Lahore.

Hashmi and Memon A. Z., (2016). Beta Exponentiated Weibull Distribution (Its Shape and Other Salient Characteristics). Pak. J. Statist. 32 (4), 301-327.

Haq, M. A., Butt, N. S., Usman, R. M., & Fattah, A. A. (2016). Transmuted Power Function Distribution. Gazi University Journal of Science, 29(1), 177-185.

Hasnain, S. A., Iqbal, Z., & Ahmad, M. (2015). ON EXPONENTIATED MOMENT EXPONENTIAL DISTRIBUTION. Pak. J. Statist, 31(2), 267-280.

Iqbal, Z., Hasnain, S. A., Salman, M., Ahmad, M., & Hamedani, G. (2014). Generalized Exponentiated Moment Exponential Distribution. Pakistan Journal of Statistics.

Lee, C., Famoye, F., & Alzaatreh, A. Y. (2013). Methods for generating families of univariate continuous distributions in the recent decades. Wiley Interdisciplinary Reviews: Computational Statistics, 5(3), 219-238.

Merovci, F. (2013). Transmuted exponentiated exponential distribution. Mathematical Sciences and Applications E-Notes, 1(2).

Nadarajah, S., & Kotz, S. (2006). The beta exponential distribution. Reliability engineering & system safety, 91(6), 689-697.

Nichols MD, Padgett WJ (2006). “A Bootstrap Control Chart for Weibull Percentiles.” Quality and Reliability Engineering International, 22(2), 141–151.

Nofal, Z. M., Afify, A. Z., Yousof, H. M., & Cordeiro, G. M. (2016). The generalized transmuted-G family of distributions. Communications in Statistics-Theory and methods(just-accepted).

Norton, R. M. (1984). The double exponential distribution: Using calculus to find a maximum likelihood estimator. The American Statistician, 38(2), 135-136.

Syed, A. H. (2013). Exponentiated Moment Exponential Distributions (Doctoral dissertation, National College of Buisness Administration & Economics, Lahore

Full Text: pdf

Creative Commons License
This work is licensed under a Creative Commons Attribuzione - Non commerciale - Non opere derivate 3.0 Italia License.